Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 311, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 25, 2007, 9:42 PM EDT for DeKalb County, Rockdale County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2007, 9:42 PM EDT (01:42 UTC)
- Expired
- Jul 25, 2007, 10:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 260142
SVRFFC
GAC089-247-260215-
/O.NEW.KFFC.SV.W.0311.070726T0142Z-070726T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 PM EDT WED JUL 25 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 1015 PM EDT
* AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF CONYERS...MOVING EAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILSTEAD...LAKEVIEW ESTATES AND CONYERS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3369 8427 3357 8414 3355 8403 3368 8395
3371 8407
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:30 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 25, 6:30 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT WED JUL 25 2007 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... WEAK EAST-WEST ORIENTED SURFACE TROUGH JUST TO OUR NORTH ACROSS TENNESSEE THIS AFTERNOON WITH MID/UPPER LEVEL SHORTWAVES ROTATING AROUND THE UPPER LOW ACROSS OHIO. THESE TWO FEATURES ARE PROVIDING AMPLE FORCING IN A MODERATELY UNSTABLE ENVIRONMENT FOR THUNDERSTORMS THIS AFTERNOON JUST TO OUR NORTH. SIMILAR INSTABILITY EXISTS FROM NORTHWEST GEORGIA BACK TOWARD MACON AND VIDALIA AND POINTS WEST OF THAT...WITH LESS FORCING IN OUR AREA AND ESPECIALLY SOUTH. DRY 50 DEGREE DEWPOINT AIR OVER NORTHEAST GEORGIA HAS SUPPRESSED ANY DEVELOPMENT THERE. EXPECT SCATTERED STORMS TO LESSEN IN COVERAGE WITH FAIRLY TYPICAL DIURNAL PATTERN IN MOST AREAS...THOUGH STORMS MAY HOLD ON LONGER OVERNIGHT IN THE NORTH. THE LOCATION OF THE TROUGH IS POORLY RESOLVED IN THE FORECAST MODELS...BUT INDICATIONS ARE FOR SOME SOUTHWARD DRIFT THROUGH THE NEXT FEW DAYS...LEADING TO ENHANCED PRIMARILY AFTERNOON AND EVENING THUNDERSTORM COVERAGE THURSDAY AND FRIDAY. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... UPPER LEVEL PATTERN TRANSITIONS FROM CURRENT DOMINANT UPPER LOW TO WELL TO OUR NORTH TODAY TO A UPPER RIDGE BUILDING OVER THE SOUTHERN PLAINS WITH A TROUGH DIGGING INTO THE MID-ATLANTIC STATES. THIS CHANGE WILL PLACE US IN NORTHWEST FLOW ALOFT WITH A SERIES OF SHORTWAVES TRAVERSING GEORGIA THROUGH THE WEEKEND...WITH A PRETTY GOOD LIKELIHOOD OF MORE VIGOROUS STORMS DURING THE AFTERNOONS AND EVENINGS ON SATURDAY OVER NORTH GEORGIA AND ON SUNDAY MORE FOCUSED OVER CENTRAL GEORGIA. NORTHWEST WINDS BEHIND LEE TROUGH LATE SUNDAY...ALLOWING DRIER AIRMASS TO WORK INTO THE LOCAL AREA. THUS...DEPICTED ONLY LOW SCATTERED PRECIP CHANCES EACH DAY. LITTLE CHANGE TO TEMPERATURES NEAR CLIMATOLOGY AND GUIDANCE THROUGH THE PERIOD...OTHER THAN MINOR ADJUSTMENTS BASED ON LOCAL MODEL BIASES. && .AVIATION... +TSRA OVER EXTREME NORTHWEST GEORGIA WILL STAY N AND W OF ATLANTA AREA AIRPORTS THIS EVENING. ISOLATED SHRA AND TSRA ELSEWHERE SHOULD BE DISSIPATING IF NOT DISSIPATED BY 0Z TAF TIME. VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST 7-8Z...WHEN FOG OR STRATUS MAY DEVELOP. MVFR CONDITIONS DUE TO VIS REDUCTIONS WILL BE APPLIED TO TYPICAL FOG PRONE AIRPORTS. THIS MORNING...A DECK OF 1000-2000 FT STRATUS AFFECTED THE AREA...GUIDANCE DOESNT SUPPORT THIS FOR UPCOMING MORNING...AND WITH MOISTURE ALREADY IN PLACE...NOT AS MUCH ADVECTION OVERNIGHT. STILL...FOR PERSISTENCE SAKE...SCATTERED CLOUDS AT 1000-3500 FT SEEM REASONABLE. WINDS...EXCEPT NEAR OUTFLOW BOUNDARIES...WILL BE LIGHT AND VARIABLE THROUGH SUNRISE...GRADUALLY SHIFTING WEST OF DUE SOUTH AT ALL EXCEPT KAHN...WHERE AN EASTERLY COMPONENT WILL PERSIST. TSRA CHANCES LOOK SAME AS TODAY...SO WILL GO WITH VCTS ALL TAFS AFTER 18Z. SBK && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 90 68 91 70 / 20 40 30 40 30 ATLANTA 71 89 72 91 71 / 20 40 30 40 30 BLAIRSVILLE 63 80 62 84 66 / 30 50 30 40 30 CARTERSVILLE 66 89 67 91 67 / 20 50 30 40 30 COLUMBUS 70 92 72 93 73 / 20 50 30 40 30 GAINESVILLE 69 87 69 90 70 / 30 50 30 40 30 MACON 69 91 71 93 72 / 20 50 30 40 30 ROME 69 91 69 92 70 / 30 50 30 40 30 PEACHTREE CITY 65 89 67 91 67 / 20 40 30 40 30 VIDALIA 71 91 71 92 72 / 20 50 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && RRH
Hazardous weather outlook, Jul 25, 10:48 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 AM EDT WED JUL 25 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1048 AM EDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS ALL BUT NORTHEAST GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL MOVE SLOWLY WEST. WEAK HIGH PRESSURE AT THE SURFACE WILL REMAIN CENTERED OVER THE MID ATLANTIC STATES. .PRIMARY HAZARDS... CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN WILL ACCOMPANY ANY THUNDERSTORMS THIS AFTERNOON AND EVENING. .DISCUSSION... LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS THE STATE TODAY WITH DEWPOINT TEMPERATURES NOW IN THE MID TO UPPER 60S ACROSS ALL BUT EAST AND NORTHEAST GEORGIA. WITH THE INCREASED MOISTURE AND AFTERNOON TEMPERATURES IN THE UPPER 80S TO NEAR 90...INSTABILITY WILL BE MODERATE. LIFTED INDEX VALUES SHOULD REACH -2 TO -4 AND CAPE VALUES OF 1000 TO 1500 ACROSS ALL BUT NORTHEAST GEORGIA...WHERE DRIER AND COOLER AIR REMAIN IN PLACE. A FEW STORMS MAY APPROACH SEVERE LEVELS...HOWEVER ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 25, 8:00 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 PM EDT WED JUL 25 2007 GAZ085-260030- 800 PM EDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND HEAVY RAIN IN JOHNSON COUNTY UNTIL 830 PM EDT... AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ADRIAN...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS JOHNSON COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADRIAN...MEEKS AND KITE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES.
Special weather statement, Jul 25, 8:34 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 834 PM EDT WED JUL 25 2007 GAZ033-260100- 834 PM EDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN FULTON COUNTY UNTIL 900 PM EDT... AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST EAST OF VININGS MOVING TO THE EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PORTIONS OF FULTON COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTH ATLANTA. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 25, 8:48 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 848 PM EDT WED JUL 25 2007 GAZ045-260115- 848 PM EDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DEKALB COUNTY UNTIL 915 PM EDT... AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DUNWOODY TO DRUID HILLS...MOVING EAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS DEKALB COUNTY THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DUNWOODY...DRUID HILLS...DECATUR...CHAMBLEE...DORAVILLE...SCOTTDALE...AVONDALE ESTATES...TUCKER...STONE MOUNTAIN...AND CLARKSTON. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS PORTIONS OF DEKALB COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Local storm report, Jul 25, 9:01 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG VININGS 33.86N 84.47W
07/25/2007 COBB GA PUBLIC
PUBLIC CALLED FROM VININGS ESTIMATING 55 MPH WINDS, 2
FULL TREES DOWN WITH MINOR LIMBS DOWN TOO
&&
CIWSpecial weather statement, Jul 25, 9:18 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 918 PM EDT WED JUL 25 2007 GAZ034-260145- 918 PM EDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN GWINNETT COUNTY UNTIL 945 PM EDT... AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORCROSS...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PORTIONS OF GWINNETT COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORCROSS...AND LAWRENCEVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 25, 9:24 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 924 PM EDT WED JUL 25 2007 GAZ046-260200- 924 PM EDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN ROCKDALE COUNTY UNTIL 1000 PM EDT... AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN SOUTHEAST DEKALB COUNTY WEST OF CONYERS...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS ROCKDALE COUNTY THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAKEVIEW ESTATES...CONYERS AND MILSTEAD. HEAVY DOWNPOURS MAY CAUSE SOME MINOR STREET FLOODING. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:55 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 35 min |
| Jul 26, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 47 min |
| Jul 26, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 44 min |
| Jul 26, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 29 min |
| Jul 26, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 38 min |
| Jul 26, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 37 min |
| Jul 26, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 38 min |
| Jul 26, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.